Sotalol

I took amiodarone for 3 1/2 years and developed severe hyperthyroid. Currently taking 40mg prednisone and just added methimazole to try and control that. I was changed to Sotalol 80mg twice a day initially and then upped after having break through to 120 twice a day. 3 days later at EKG EP said to up to 160 twice a day. After a week on 160 and feeling miserable I reduced back down to 120. I had a break through with 160 and just felt such tightness in my chest. The hyperthyroid causes anxiety along with the prednisone so sometimes I don't know what's causing what. I am also taking eliquis, lisinopril and amlodopine. Just wondering what other experiences with Sotalol have been.

4 Replies

oldestnewest
  • They started me on Atenolol, then Amiodorone ( ye gods! Why at such an early stage?) , then Soltalol. I was taken off it because my GP said that it was causing my heart to rest between beats. Then on to Bisoprolol, 2.5 then 5.0, then7.5, then 10mg. None of them helped much - but the reality was that I didn't have a rate problem. Then on to Flecainide for rhythm control and although it wasn't perfect it worked better than anything else.

    An ablation last August was the best decision possible for me.

  • Thanks for info. As soon as thyroid is healthy I am looking into ablation. Do you still take anticoagulant? I currently had to change from Pradaxa to Eliquis and have noticed that my skin seems to be much thinner and I am constantly covered with scrapes that bleed and ones the just stay under skin.

  • Yes, I take Pradaxa. I will be on anticoagulants for life. I have heart damage, probably due to radiotherapy on my left shoulder so the anticoagulant gives me confidence.

    Having an ablation is a huge decision but it was right for me. My lifestyle had deteriorated so much because of AF. I was determined to take the opportunity which ablation offered so that I would not spend the rest of my life as a semi- invalid saying "What if -----------."

    Best wishes.

  • I was on 3 x 80mg and my breathing which is not good any way ( I have RLD) and my fingers and lips went blue so the dropped me down to 2 x 80 Mg and the blueness stopped but still have the odd episode. My lung consultant wants me off Beta blockers and on Calcium channel blockers but has not suggested which? I have only been on the CCB once and was taken off them?

You may also like...